MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.A 10.0x40x75cm express ld iliac/biliary stent was advanced for treatment and withdrawn undeployed.The express stent was then advanced again and it was noted that the distal edge of one stent struts was bent.The device was no longer used and replaced with another of the same device to complete the procedure.There were no patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The balloon was received tightly folded which indicates it had not been subjected to positive pressure.The stent was mounted in the correct place on the balloon.Due to the condition of the stent, the investigator was unable to advance the device through an introducer sheath.The investigator attached the express ld device to a boston scientific encore inflation unit and positive pressure was applied.The balloon was successfully inflated to its rate of burst with no drop of pressure noted.No issues were noted with balloon that could potentially have contributed to the complaint incident.A visual and microscopic examination found one of the proximal stent struts on the first row was bent proximally.This type of damage is consistent with excessive force being applied to the device when advancing it through the introducer sheath.The investigator successfully deployed the stent without issue.No other issues were identified with the deployed stent.A visual and tactile examination identified no damage or any issues along the shaft of the device.A visual and microscopic examination of the device identified no issues with the markerbands or tip that could have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8994578
Report Number2134265-2019-10999
Device Sequence Number3169274
Product Code NIO
UDI-Device Identifier08714729392095
UDI-Public08714729392095
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0024007209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1